Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have nightmares, disorriented feeling. On champix. Why?

Hello i have an enquiry about taking champix i am 18 nearly 19 in less then a month and have started day 2 of the 0.5mg tablet only in the morning of champix to quit smoking. So far i have experienced 2 terrible nightmares and a groggy disorientated feeling around midday or in the afternoon leading onto night. i am afraid to start taking the day and Night tablets then go onto the 1mg from what i have experienced so far. I need some clarification on how long this may laste and how bad the effects will get as a go on the higher dosage Thankyou for your time Luke.
Asked On : Sun, 21 Apr 2013
Answers:  2 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to Health Care Magic

Champix consists of Verenicline and it is a nicotine receptor agonist. It is widely prescribed in tobacco cessation programs. It is comparatively safer drug but headache, disruption in sleep cycle and abnormal dreams are its possible side effects. The side effects occur more during initiation of therapy but with time they tend to decrease and tolerance to side effects develop. It will take about 3-4 weeks to develop tolerance to side effects.

Dr. Seikhoo Bishnoi, MD
Answered: Sun, 21 Apr 2013
I find this answer helpful
Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, as you know it is one of possible side effects of this medication. A good way to get rid of it is to shift the dose of night to the evening. In most of the cases it will help a lot. As long as you have a little amount of this medication in your blood at nights, it would be sufficient. It promotes sleep maintenance by serotonin system. If the dose is higher it can trigger another part of the brain which can cause arousal and nightmares. I wish you a good health!
Answered: Sun, 21 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor